Hi - I'm new here but can relate to all accounts. I took Cipro (for suspected typhoid, which i did *not* have) at the end of August 1999 and damaged my right bicep seriously on the last day of 10 day course.
I had noticed some soreness in it, but docs did not warn me and I worked out at the gym as I always have. It improved, but a month later, using a PT theraband, blew out every tendon (but they say didn't tear) in my right shoulder, esp. rotator cuff. No one warned me about being careful, even though I told my doc I thought the bicep problem came from the Cipro (I noticed "tendonitis" listed in side effects, but it didn't signal anything serious to me!) I am much improved now, I'd say 50% improved in the right arm and shoulder. (Originally I could not use the arm at all for 3 weeks, and then pathetically only for about a month after that. Lost 6 weeks of work because I couldn't drive my car) Lacking strength and lost some range of motion, but steadily, *slowly* improving all the time.
I have some nagging tendonitis in my left shoulder and bicep now. Also transient pains - serious pain in the thumb extensor the first month from using my fingernail clipper! It has gone away.
I have always been very active - weights 2x a week, running or biking every day, and African dance 2 or 3x a week. My question - After reading many posts here, I am afraid about the danger of rupture. Of course I continue to exercise carefully as part of my recovery.
Here it is seven months after my 10-day course (I skipped the last dose when my arm went). Am I still in danger of rupture? I know to be careful, but how careful? The arm is painful whenever I exercise it, so pain is no longer a useful indication of when to stop!
Any help would be great!
Last Updated 7/15/04